Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 20, NWS Flagstaff, AZ

June 13, 2009Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 13, 2009, 10:38 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2009, 10:38 AM MST (17:38 UTC)
Expired
Jun 13, 2009, 6:25 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 5.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2514 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 131738
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1038 AM MST SAT JUN 13 2009

AZZ012>014-040-140300-
/O.NEW.KFGZ.WI.Y.0020.090613T1738Z-090614T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
1038 AM MST SAT JUN 13 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

A WEATHER DISTURBANCE MOVING NORTHEAST ACROSS THE AREA WILL
PRODUCE STRONG SOUTHWEST WINDS ACROSS THE LITTLE COLORADO RIVER
VALLEY THROUGH EARLY THIS EVENING. EXPECT SUSTAINED SOUTHWEST
WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 4O MPH THIS AFTERNOON AND
EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
1 follow-up statement
000 
WWUS75 KFGZ 140125
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
625 PM MST SAT JUN 13 2009

AZZ012>014-040-140230-
/O.CAN.KFGZ.WI.Y.0020.000000T0000Z-090614T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
625 PM MST SAT JUN 13 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

STRONG WINDS THAT WERE BEING EXPERIENCED MUCH OF THIS AFTERNOON
HAVE DECREASED BELOW ADVISORY LEVELS. AS A RESULT...THE WIND
ADVISORY HAS BEEN CANCELLED. WINDS WILL CONTINUE TO DECREASE
THROUGH THE EVENING HOURS.

SOME PEAK WIND GUSTS REPORTED AS OF 6 PM MST SATURDAY AFTERNOON 
INCLUDE...

SAINT JOHNS........... 53 MPH.
WINSLOW............... 55 MPH.
TWO GUNS.............. 49 MPH.
PETRIFIED FOREST...... 55 MPH.
SHOW LOW.............. 39 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 13, 9:55 AM MST, 43 minutes earlier.

Area forecast discussion, Jun 13, 9:55 AM MST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
955 AM MST SAT JUN 13 2009

.SYNOPSIS...LOOK FOR PERIODIC MID AND HIGH LEVEL CLOUDS THROUGH
EARLY NEXT WEEK. BREEZY AFTERNOON WINDS AND BELOW NORMAL
TEMPERATURES ALSO WILL CONTINUE. TEMPERATURES SHOULD START A WARMING
TREND ON WEDNESDAY.

&&

.DISCUSSION...WATER VAPOR INDICATING A SHORT WAVE TROUGH MOVING
NORTHEAST ACROSS SOUTHERN NV AND NORTHWEST AZ AT THIS TIME...WITH
REGIONAL RADAR INDICATING SCATTERED LIGHT SHOWERS ALONG AND AHEAD OF
THIS WAVE MOVING NORTHEAST MAINLY WEST OF OUR FORECAST AREA. THE FAR
EASTERN EDGE OF THESE SHOWERS JUST BARELY AFFECTING FAR WESTERN
COCONINO COUNTY...THUS CURRENT POP AND WEATHER GRIDS SHOWING 15-20
PERCENT POPS AND SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS
THE NORTHWEST PORTION OF OUR FORECAST AREA FOR THE REST OF THIS
MORNING AND AFTERNOON STILL LOOKS ON TARGET. A BREEZY AFTERNOON IS
ALSO EXPECTED ACROSS THE NORTHLAND...WITH AFTERNOON GUSTS FROM 30 TO
40 MPH. AFTERNOON HIGHS STILL ABOUT 5-8 DEGREES BELOW NORMAL. NO
CHANGES TO CURRENT GRIDS OR TEXT FOR THE MORNING UPDATE.

&&

.PREV DISCUSSION (300 AM MST)...
THE LARGE SCALE PATTERN FEATURING A BROAD TROF OF LOWE PRESSURE
ACROSS THE WESTERN U.S. SHOULD REMAIN UNCHANGED INTO EARLY NEXT
WEEK. SOUTHWEST FLOW ALOFT WILL BRING PERIODS OF MID AND HIGH LEVEL
CLOUDS. BELOW NORMAL MAX TEMPERATURES ARE FORECAST THROUGH TUESDAY.

FOE TODAY...A SHORTWAVE WILL MOVE ACROSS NORTHWESTERN AZ
TODAY...BRINGING COOLER AIR ALOFT AND A BIT OF INSTABILITY. WE WILL
SHOW A SLIGHT CHANCE OF AFTERNOON HIGH BASED THUNDERSTORMS WEST OF A
LINE FROM PAGE THROUGH SELIGMAN. A BREEZY AFTERNOON IS EXPECTED
ACROSS THE NORTHLAND...WITH AFTERNOON GUSTS FROM 30 TO 40 MPH.

SUNDAY THROUGH TUESDAY...NOT MUCH TO SAY EXCEPT DRY SOUTHWEST FLOW
ALOFT TO CONTINUE.

WEDNESDAY THROUGH FRIDAY...THE FORECAST MODELS CONTINUE TO SHOW A
LARGE HIGH PRESSURE CELL BUILDING OVER TEXAS ON WEDNESDAY AND
SHIFTING WESTWARD ON THURSDAY AND FRIDAY. THIS SHOULD GRADUALLY
BRING A WARM SOUTHERLY FLOW ALOFT INTO AZ BY LATE IN THE WEEK...WITH
SOME DEEPER MOISTURE COMING IN AS EARLY AS FRIDAY. TEMPS WERE
ADJUSTED UPWARD PER LATEST GUIDANCE AND A SLIGHT CHANCE OF TSTORMS
ADDED FOR FRIDAY AFTERNOON.

&&

.AVIATION...FOR THE 18Z PACKAGE...PARTLY CLOUDY SKIES AND VFR
CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS. A WEAK DISTURBANCE
WILL MOVE THROUGH NORTHERN ARIZONA PRODUCING CHANCES FOR WIDELY
SCATTERED SHOWER ACTIVITY OVER THE KAIBAB PLATEAU REGION TODAY.
WINDY CONDITIONS WILL DEVELOP BY THIS AFTERNOON AND LAST INTO THE
EARLY EVENING WITH SOUTHWEST WINDS 15 TO 20 KT GUSTING 25 TO 35 KT.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM WILL REMAIN ACROSS THE WESTERN
STATES BRINGING PARTLY CLOUDY SKIES...BREEZY AFTERNOON WINDS...AND
BELOW NORMAL DAYTIME TEMPERATURES EACH DAY. MINIMUM RELATIVE
HUMIDITIES MAY BRIEFLY FALL BELOW 15 PERCENT FOR ELEVATIONS BELOW
6000 THIS AFTERNOON.

MONDAY THROUGH WEDNESDAY....LOW PRESSURE WILL PERSIST ALONG THE WEST
COAST OF THE UNITED STATES. EXPECT SIMILAR WEATHER THROUGH THE
FORECAST PERIOD WITH BELOW NORMAL DAYTIME TEMPERATURES...PARTLY
CLOUDY SKIES...AND BREEZY AFTERNOON WINDS. CRITICAL FIRE WEATHER
CONDITIONS ARE NOT EXPECTED AT THIS TIME.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.....................PETRO
AVIATION/FIRE WEATHER......BOHLIN

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 11:37 AM MSTRed Flag WarningFGZApache, Coconino, Navajo8 hr

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.